Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 417, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 12, 2001, 10:14 PM CDT for Alfalfa County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 12, 2001, 10:14 PM CDT (03:14 UTC)
- Expired
- Jun 12, 2001, 10:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Alfalfa County, OK
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.2 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3901 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1912 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 165 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 19.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOUN 130315 SVROKC OKC003-130345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORMAN OK 1014 PM CDT TUE JUN 12 2001 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ALFALFA COUNTY IN NORTHWEST OKLAHOMA * UNTIL 1045 PM CDT * AT 1014 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR LAMBERT...MOVING NORTHEAST AT 30 MPH. * LOCATIONS IN THE WARNING INCLUDE CHEROKEE...INGERSOLL AND LAMBERT WIND GREATER THAN 60 MPH IS LIKELY WITH THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING. MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF A TORNADO IS SIGHTED. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. LAT...LON 3674 9850 3663 9847 3672 9811 3698 9812 ...SPEG.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 9:20 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 12, 9:20 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT TUE JUN 12 2001 LINE OF THUNDERSTORMS HAS CONTINUED TO PERSIST AND PUSH EAST DESPITE DECENT CAPPING INVERSION ON THE 00Z OUN SOUNDING. THE CONVECTION SHOULD WEAKEN AS IT MOVES EAST INTO THE STRONGER CAP. THERE HAS BEEN A SLIGHT DECREASE IN MID LEVEL INTENSITIES IN THE NORTH... BUT NOT AS MUCH AS I HAD HOPED FOR BY NOW. HAVE UPDATED ZONES TO EXTEND POPS FARTHER EAST IN CASE THE SHORTWAVE IS ABLE TO HELP THESE STORMS CONTINUE FARTHER THAN EXPECTED. THESE UPDATED ZONES ARE ALREADY OUT. .26. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 12, 9:59 PM CDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT TUE JUN 12 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 6 W ELDORADO OK .88 INCH HAIL
06/12/01 JACKSON AMATEUR RADIO REPORT
0955 PM AVARD OK 60 MPH WIND GUST
06/12/01 WOODS ESTIMAWTED BY PUBLIC
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 62 min |
| Jun 12, 9:46 PM CDT | Severe Thunderstorm Warning | OUN | Harmon, Jackson | 44 min |
| Jun 12, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 41 min |
| Jun 12, 10:13 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| Jun 12, 10:23 PM CDT | Severe Thunderstorm Warning | OUN | Major | 52 min |
| Jun 13, 12:22 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Tillman | 38 min |
| Jun 13, 1:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| Jun 13, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 65 min |
| Jun 13, 2:59 AM CDT | Severe Thunderstorm Warning | OUN | Garvin | 46 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.